Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 668, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 15, 2016, 9:24 PM CDT for 5 counties in Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 9:24 PM CDT (02:24 UTC)
- Expired
- Jul 15, 2016, 10:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Alfalfa County, OK, Harper County, OK, Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 67 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 6:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
781
WUUS54 KOUN 160224
SVROUN
OKC003-059-093-151-153-160300-
/O.NEW.KOUN.SV.W.0668.160716T0224Z-160716T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
924 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ALFALFA COUNTY IN NORTHWESTERN OKLAHOMA...
WOODS COUNTY IN NORTHWESTERN OKLAHOMA...
WOODWARD COUNTY IN NORTHWESTERN OKLAHOMA...
EASTERN HARPER COUNTY IN NORTHWESTERN OKLAHOMA...
WESTERN MAJOR COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 1000 PM CDT
* AT 923 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF AVARD TO 5 MILES WEST OF VICI...
MOVING EAST AT 35 MPH. 59 MPH WINDS WERE MEASURED NEAR WOODWARD.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WOODWARD...ALVA...CHEROKEE...MOORELAND...WAYNOKA...CARMEN...
FORT SUPPLY...FREEDOM...ALINE...BURLINGTON...SHARON...DACOMA...
MUTUAL...AMORITA...BYRON...LAMBERT...QUINLAN...DRIFTWOOD...
SELMAN AND AVARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9826 3671 9829 3616 9872 3617 9959
3660 9960 3700 9939
TIME...MOT...LOC 0223Z 268DEG 30KT 3672 9895 3617 9940
HAIL...0.75IN
WIND...70MPH
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:33 PM CDT, 51 minutes earlier.
Area forecast discussion, Jul 15, 8:33 PM CDT, 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 833 PM CDT FRI JUL 15 2016 .UPDATE... Adjusted PoPs to account for complex moving into NW OK. See discussion below. && .DISCUSSION... A severe complex of thunderstorms continues to move into NW OK this evening. Significant wind gusts have already been reported with this complex in KS and OK. Expect severe wind gusts to continue over the next several hours as it dives south across western OK, as LLJ intensifies. Although the hail threat is low right now, expect it to increase as the storms move into a better environment over western OK (mid level lapse rates ~8 C/km effective bulk shear ~40 kt). Increased PoPs to categorical and also bumped winds closer to the best performing HRRR solution. All updated products have been sent. RrBarnes && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 94 74 97 / 60 10 0 0 Hobart OK 74 99 75 100 / 80 10 0 0 Wichita Falls TX 75 99 76 100 / 50 10 0 0 Gage OK 70 96 74 100 / 80 10 0 0 Ponca City OK 73 90 76 97 / 50 20 0 0 Durant OK 75 96 75 96 / 20 10 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/03
Hazardous weather outlook, Jul 15, 8:12 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 812 PM CDT FRI JUL 15 2016 OKZ004>048-050>052-TXZ083>090-170115- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 812 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY SATURDAY. LOCATION... AN ENHANCED RISK COVERS AN AREA WEST AND NORTH OF A LINE FROM FREEDOM AND CLINTON... TO HOBART AND ALTUS OKLAHOMA... TO GOODLETT TEXAS. A SLIGHT RISK AREA IS WEST AND NORTH OF A LINE FROM CHEROKEE AND WATONGA... TO LAWTON AND FREDERICK OKLAHOMA... TO VERNON AND BENJAMIN TEXAS. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 3 AM SATURDAY. IMPACTS... HAIL UP TO THE SIZE OF GOLF BALLS AND 75 MPH WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. LOCALLY HEAVY RAINFALL WITH SOME FLOODING IS ALSO POSSIBLE. DISCUSSION... A COMPLEX OF STORMS WILL CONTINUE TO MOVE SOUTH AND SOUTHEAST ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY SATURDAY. THE MOST LIKELY AREAS TO BE AFFECTED WILL BE IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. SOME OF THE STORMS WILL BE STRONG TO SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARE FOR SEVERE WEATHER OPERATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND EASTERN OKLAHOMA SATURDAY MORNING. A FEW STORMS MAY PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN. .HEAT... AN UPPER LEVEL HIGH WILL BUILD OVER THE SOUTHERN AND CENTRAL PLAINS SUNDAY INTO EARLY NEXT WEEK. THIS WILL BRING A PERIOD OF HOT AND DRY WEATHER WITH SUNNY DAYS AND VERY WARM NIGHTS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 15, 4:26 PM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 426 PM CDT FRI JUL 15 2016 TXZ088-152200- BAYLOR TX- 426 PM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAYLOR COUNTY UNTIL 500 PM CDT... AT 424 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF MILLERS CREEK RESERVOIR. THIS STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3340 9940 3351 9945 3353 9923 3340 9917 TIME...MOT...LOC 2124Z 68DEG 1KT 3343 9928 ..SPEG.
Special weather statement, Jul 15, 7:31 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 731 PM CDT FRI JUL 15 2016 TXZ087-160100- KNOX TX- 731 PM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX COUNTY UNTIL 800 PM CDT... AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED IN WESTERN HASKELL COUNTY. ALTHOUGH THIS STORM WILL REMAIN SOUTH OF KNOX COUNTY... OUTFLOW WINDS FROM THIS STORM MAY CREATE WINDS OF UP TO 50 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3340 9998 3352 9999 3347 9959 3340 9959 TIME...MOT...LOC 0029Z 293DEG 18KT 3322 9995 ..SPEG.
Local storm report, Jul 15, 8:10 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 6 WNW LAVERNE 36.74N 100.00W
07/15/2016 E65 MPH HARPER OK PUBLIC
&&
FMLocal storm report, Jul 15, 8:49 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
849 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND GST 2 SW GAGE 36.30N 99.78W
07/15/2016 M59 MPH ELLIS OK ASOS
&&
FMLocal storm report, Jul 15, 9:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
922 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 2 WSW WOODWARD 36.42N 99.42W
07/15/2016 M59 MPH WOODWARD OK MESONET
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 50 min |
| Jul 15, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 43 min |
| Jul 15, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 50 min |
| Jul 15, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Ellis, Roger Mills | 41 min |
| Jul 15, 9:47 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 43 min |
| Jul 15, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Custer, Dewey, Ellis, Major and 3 more | 47 min |
| Jul 15, 10:25 PM CDT | Special Weather Statement | OUN | Alfalfa | 65 min |
| Jul 15, 10:34 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson | 41 min |
| Jul 15, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Washita | 47 min |
| Jul 15, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 34 min |
| Jul 15, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Tillman | 47 min |
| Jul 15, 11:25 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Comanche, Custer, Dewey, Kiowa and 1 more | 50 min |
| Jul 15, 11:40 PM CDT | Areal Flood Advisory | OUN | Custer, Dewey, Washita | 3 hr |
| Jul 15, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson, Tillman | 46 min |
| Jul 16, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Kiowa, Washita | 30 min |
| Jul 16, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Jefferson, Kiowa and 3 more | 47 min |
| Jul 16, 1:27 AM CDT | Special Weather Statement | OUN | Cotton, Grady, Jefferson, Stephens | 33 min |
| Jul 16, 1:58 AM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.